Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Advice please!


Senior Member

Status: Offline
Posts: 142
Date:
RE: Advice please!
Permalink  
 


Hi CTC and welcome. My husband experienced terrihble mood swings, too the point that he screamed at our cat for meowing. He only made it to week eight on the triple therapy treatment so therefore I can only advise you up to that point. He did take some anti-depressent's which helped, but I just tried to stay out of his way while he was in a mood until it passed. I tried to imagine how regimented the treatment must be for them. i.e. eating all that fat three times a day and such. I wish your husband lots of luck and success. Please remember, these mood swings do pass, and you need time for yourself but also of a support for your husband. Wishing you all the best, you have a found an awesome forum.



__________________

Geno type 1,��after 20 YEARS Harvoni finally arrived....after six prior treatments...�Began harvoni for 24 weeks.....30 days viral count....STILL 0.......Tom now HEP C and Cancer FREE



Guru

Status: Offline
Posts: 5607
Date:
Permalink  
 

Hi again CTC, none of us here would think you were being selfish, so please don`t think that. The fact that you joined this forum to ask for advice shows that your husband`s behaviour is of great concern to you, and I`m glad you found us. I can understand that you want to be there for him but you also need to have support for yourself too, especially when he`s treating you like this.

Vern has made a good point, and I guess that sometimes it`s difficult to tell where `normal` side effects stop and domestic abusiveness begins. You say that your husband has already been suffering from depression for a while but it sounds like this anger towards you is a new thing, which seems to suggests that it could be the tx drugs which are causing it. But of course every situation is different. He is clearly sensitive to side effects from other medications, from what you said, and we all have different tolerance levels to drugs and to feelings of tiredness and anxiety.

Are you able to talk to your husband about this issue, when he`s not in an angry mood?

It might be a good idea to go with your husband to see the psychologist once you`ve got an appointment, as long as he agrees, so that you can discuss what`s happening.

I hope things improve, do keep in touch. smile Jill



__________________

Jill

(69 yo, lives in UK)

Was Gen 3a,

24wks Peg Ifn/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT,

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.



Senior Member

Status: Offline
Posts: 413
Date:
Permalink  
 

Often depression and irritability are present in one form or another prior to Rx. Then multiply them as side effects of Rx; they become a double whammy. Yet from personal experience I can tell you that abusiveness (Domestic Abuse) can be a separate pre-existing condition that if not addressed can easily masquerade as a side effect.

Psychological, Emotional and Physical abuse doesnt have to be tolerated. Putting up with grumpy old men/women might be part of the Rx curse but abusiveness is a different animal. You cant treat it with an antidepressants or mood stabilizers.

An important part of getting help for Domestic Abuse is getting counseling and learning how tomake a self control plan, how to take timeouts and learning how to express feelings other then anger and rage. The saying Hurt people- Hurt people sums up what drives most DA.

And while making a self-control plan is part of it, the family needs to have a safety and personal self control plan. Id encourage you to find out more about DA.

Taking Peg, Riba, Incivek or Victrelis isnt an excuse for abusiveness. If you are in Chem Dep recovery being on Rx isnt an excuse for not getting to meetings or working the program. While you might need to be carried to a meeting by friends, that is what they are there for LOL.

Vern



__________________

Genotype 1a, IL 28 = CT Interferon and riba 48 wks in 99, Daily Peg and Riba 18 months in 2007, Started Incivek, Peg, Riba 6/21/12. 4th stage cirrhosis. Last Dart will be May 23 2013.

CTC


Newbie

Status: Offline
Posts: 2
Date:
Permalink  
 

Thank you Jill for your post and your advice.

I hope my original post didn't come across as selfish but I want to give my husband all my support during this. It's just that his anger and frustration is aimed at me at the moment. I just want him to let me be there for him when he needs me.

I have seen him with his depression and try to help him through it but this is different, and I suppose i just need to understand if it's maybe something more than the treatment he's going through.

He is on interferon injections once a week and ribavirin 200mg twice a day (3+2).

It helps to know there is forum where people understand.

Thanks again



__________________


Guru

Status: Offline
Posts: 5607
Date:
Permalink  
 

Hi and welcome! This is a scenario which is familiar to a lot of us and it can be very hard on the caregiver and other family members. It must be very stressful and hurtful that your little girl is involved too.

It`s understandable that your husband is wary of trying anything else on top of the treatment drugs he`s already taking, but anti-depressant or anti-anxiety medications can be very helpful in smoothing out the mood swings and temper outbreaks that are such common side effects. If the psychologist suggests something like that for your husband then I should think it would really be worth him giving it a go and seeing it if helps.

In the meantime do take some time out for yourself and your daughter and try not to take what he says personally. You didn`t mention which treatment combination he`s on, but he`s still in the early stages and things could start to settle down once he`s got more used to the side effects. Here`s a link to an article for family and friends you might find helpful...

http://www.hcvadvocate.org/hepatitis/factsheets_pdf/Family%20and%20Friends%20Guide.pdf#search=%22friends%20and%20family%22

Wishing you all the best, Jill



__________________

Jill

(69 yo, lives in UK)

Was Gen 3a,

24wks Peg Ifn/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT,

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

CTC


Newbie

Status: Offline
Posts: 2
Date:
Permalink  
 

Hi all,

This is my first time posting on this forum. My husband started his treatment for Hep C and is now into week 3.

Physically I would say that he is coping quite well so far. The first week he didn't feel great, flu like symtoms, etc. But his moods are really worrying me at the moment. He has been suffering from depression i would say for the last 2 years. Not on treatment at the moment (waiting for appointment with psychologist). He has tried so many medications at this stage that don't agree with him that he doesn't want to try anymore.

The thing is for the last week or so his moods have been really bad. I have read alot about the treatment and know to expect mood swings etc. but I suppose the reason I am writing this is that my husband has been saying the most hurtful things to me and will fly off the handle for the smallest reason. I am trying so hard to be supportive but he seems to want to push me away.

I have no one else to talk to about this and I suppose what I want to know is whether anyone else has experienced this. I can't help but be really hurt by his behaviour recently. We have a little girl and he doesn't seem to care what is said in front of her and I am just finding that really difficult at the moment.

I would really appreciate any feedback on this please.

Thanks



__________________
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.